Resource allocation with partial responsibilities for initial endowments

Chambers, C. P. and Hayashi, T. (2017) Resource allocation with partial responsibilities for initial endowments. International Journal of Economic Theory, 13(4), pp. 355-368. (doi:10.1111/ijet.12133)

[img] Text
135555.pdf - Accepted Version
Restricted to Repository staff only until 6 November 2019.

110kB

Abstract

This paper studies a resource allocation problem in which each individual is responsible but in general only partially for his initial endowment. We consider pure-exchange economies with initial endowments but we do not assume the individual rationality axiom, taking the society to consist of citizens who cannot opt out of it. We characterize a class of allocation rules which are parametrized by income redistribution codes. In particular, we characterize a one-parameter family of income redistribution codes, in which one extreme corresponds to the case where everybody is 100% responsible for his initial endowment and the other extreme corresponds to the case where nobody is responsible for his endowment at all.

Item Type:Articles
Status:Published
Refereed:Yes
Glasgow Author(s) Enlighten ID:Hayashi, Professor Takashi
Authors: Chambers, C. P., and Hayashi, T.
College/School:College of Social Sciences > Adam Smith Business School > Economics
Journal Name:International Journal of Economic Theory
Publisher:Wiley
ISSN:1742-7355
ISSN (Online):1742-7363
Published Online:06 November 2017
Copyright Holders:Copyright © 2017 IAET
First Published:First published in International Journal of Economic Theory 13(4): 355-368
Publisher Policy:Reproduced in accordance with the copyright policy of the publisher

University Staff: Request a correction | Enlighten Editors: Update this record